Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 11, NWS El Paso, TX

April 16, 20156 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Apr 16, 2015, 5:10 AM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 16, 2015, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 5:10 AM MDT (11:10 UTC)
In effect from
Apr 16, 2015, 10:00 AM MDT
Expired
Apr 16, 2015, 9:00 PM MDT
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
3675 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS74 KEPZ 161110
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
510 AM MDT THU APR 16 2015

...STRONG WINDS EXPECTED TODAY AS COOLER AIR MOVES INTO THE REGION...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA
OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A
WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE
WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A COLD
FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES WINDS
WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST. TODAY'S
COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM. WINDS
WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS.

NMZ404>407-410>417-TXZ418>424-170300-
/O.NEW.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...
APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
510 AM MDT THU APR 16 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 9 PM MDT THIS EVENING. 


* EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING
  AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN EXPECT
  WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON.

* TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL CONTINUE
  THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DECREASE SOON
  AFTER SUNSET.

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING
  FREEWAYS LIKE INTERSTATES 10 AND 25. 

* VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING
  DUST IS NOT EXPECTED TO BE A PROBLEM TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
186 
WWUS74 KEPZ 161218 AAA
NPWEPZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
618 AM MDT THU APR 16 2015

...STRONG WINDS EXPECTED TODAY AS COOLER AIR MOVES INTO THE
REGION...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA
OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A
WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE
WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A
COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES
WINDS WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST.
TODAY'S COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM.
WINDS WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS.

NMZ409-170300-
/O.EXA.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/
SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT
618 AM MDT THU APR 16 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 9 PM MDT THIS EVENING. 

* EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE 
  MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN 
  EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. 

* TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL 
  CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO 
  DECREASE SOON AFTER SUNSET. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING 
  FREEWAYS LIKE INTERSTATES 10 AND 25. 

* VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING 
  DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>407-410>417-TXZ418>424-170300-
/O.CON.KEPZ.WI.Y.0011.150416T1600Z-150417T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...
APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
618 AM MDT THU APR 16 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE 
  MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN 
  EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. 

* TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL 
  CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO 
  DECREASE SOON AFTER SUNSET. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING 
  FREEWAYS LIKE INTERSTATES 10 AND 25. 

* VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING 
  DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
466 
WWUS74 KEPZ 162056
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
256 PM MDT THU APR 16 2015

...STRONG WINDS DECREASING THIS EVENING FOLLOWED BY FREEZING
TEMPERATURES ACROSS MUCH OF THE REGION...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN AREA
OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US A
WINDY AFTERNOON. LATER THIS MORNING WINDS WILL INCREASE FROM THE
WEST TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. A
COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND AS IT PASSES
WINDS WILL SWING AROUND FROM THE SOUTHWEST TO THE NORTHWEST.
TODAY'S COOLER TEMPERATURES WILL KEEP BLOWING DUST TO A MINIMUM.
WINDS WILL BEGIN TO SLOW IN THE EARLY EVENING HOURS. LIGHTER WINDS
TONIGHT ALONG WITH COLDER AIR WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING OVER PORTIONS OF SOUTHWEST NEW MEXICO. 

NMZ404>407-409-410-170500-
/O.NEW.KEPZ.FZ.W.0001.150417T1000Z-150417T1500Z/
/O.CON.KEPZ.WI.Y.0011.000000T0000Z-150417T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS
256 PM MDT THU APR 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM
MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE 
  MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN 
  EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. 

* TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL 
  CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO 
  DECREASE SOON AFTER SUNSET. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING 
  FREEWAYS LIKE INTERSTATES 10 AND 25. 

* VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING 
  DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ401>403-408-170500-
/O.NEW.KEPZ.FZ.W.0001.150417T1000Z-150417T1500Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
256 PM MDT THU APR 16 2015

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM
MDT FRIDAY. 


* EVENT: MOST LOCATIONS EAST OF THE RIO GRANDE WILL SEE LOW
  NIGHTTIME TEMPERATURES DROP BELOW FREEZING BEHIND A COLD FRONT
  THAT WILL PASS THROUGH THE AREA THIS AFTERNOON AND EVENING.

* TIMING: TEMPERATURES WILL BEGIN TO DROP AFTER MIDNIGHT AND WILL
  DROP BELOW FREEZING THROUGH THE MORNING HOURS AFTER 4AM.
  TEMPERATURES WILL CLIMB ABOVE FREEZING AFTER 9 AM.

* IMPACT:A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
  IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS
  AND OTHER SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ411>417-TXZ418>424-170300-
/O.CON.KEPZ.WI.Y.0011.000000T0000Z-150417T0300Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
256 PM MDT THU APR 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* EVENT: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE 
  MORNING AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WE CAN 
  EXPECT WIND GUST OF 45 TO 50 MPH DURING THE AFTERNOON. 

* TIMING: WINDS WILL BE ON THE INCREASE BE 10 AM AND WILL 
  CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO 
  DECREASE SOON AFTER SUNSET. 

* IMPACT: WINDS WILL MAKING DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND FOR PEOPLE TRAVELING ON NORTH-SOUTH RUNNING 
  FREEWAYS LIKE INTERSTATES 10 AND 25. 

* VISIBILITY: WITH THE COOLER TEMPERATURES...WIDESPREAD BLOWING 
  DUST IS NOT EXPECTED TO BE A PROBLEM TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 4:56 AM MDT, 14 minutes earlier.

Area forecast discussion, Apr 16, 4:56 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT THU APR 16 2015

.SYNOPSIS...
WE WILL SEE STRONG AFTERNOON WINDS TODAY...THEN TONIGHT COOLER AIR
WILL MOVE INTO THE REGION SO OUR HIGHS ON FRIDAY WILL BE AROUND 10
DEGREES BELOW NORMAL. FOR THE WEEKEND WE WILL SEE WARMER
TEMPERATURES WITH BREEZY AFTERNOONS UNDER MOSTLY SUNNY SKIES. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE A CONTINUATION OF OUR
MOSTLY SUNNY SKIES WITH BREEZY TO WINDY AFTERNOON CONDITIONS.

&&

.DISCUSSION...
WE WILL SEE AN ACTIVE WEATHER PATTERN FOR TODAY. CURRENTLY AN
UPPER LEVEL TROUGH WAS SLOWLY MOVING ACROSS NORTHERN ARIZONA. THIS
UPPER TROUGH WILL COMBINE WITH A LEE SIDE SURFACE TROUGH OVER THE
EAST PLAINS OF NEW MEXICO TO GIVE US A VERY WINDY DAY. I HAVE GONE
AHEAD AN ISSUED A WIND ADVISORY FOR MOST OF THE LOWLANDS AND THE
SACRAMENTO MOUNTAINS FOR THIS AFTERNOON. IT IS A MARGINAL
EVENT...BUT I THINK IT WILL BE ENOUGH TO PUSH MOST LOCATIONS INTO
SOME HIGHER WIND VALUES FOR AT LEAST AWHILE THIS AFTERNOON. IN
ADDITION THE UPPER TROUGH WILL BE SWINGING A COLD FRONT ACROSS THE
REGION TODAY AND THIS ALSO TENDS TO KICK THE WINDS UP A BIT. I'M
NOT EXPECTING BLOWING DUST TO BE A WIDE SPREAD PROBLEM AS
TEMPERATURES WILL BE COOLER TODAY WHICH WILL LIMIT HOW HIGH THE
DUST CAN MIX UP. IN ADDITION ONCE THE COLD FRONT MOVES BY WINDS
WILL SWING AROUND TO THE NORTHWEST WHICH IS NOT FAVORABLE FOR
DUST.

AFTER TODAY THE UPPER LEVEL LOW WILL NOT BE IN A HURRY TO MOVE TO
THE EAST SO IT WILL CONTINUE SIT AND SPIN OVER SOUTHERN COLORADO.
THIS WILL NOT AFFECT OUR WEATHER MUCH SINCE WE WILL BE SO
DRY...BUT IT WILL GIVE THE SOUTHERN ROCKIES A NICE SNOW EVENT
WHICH IS A BENEFIT TO US SINCE THAT SNOW MELT WILL EVENTUALLY WORK
IT'S WAY INTO ELEPHANT BUTTE RESERVOIR. IN ADDITION TO TODAY'S
WINDS THE UPPER LEVEL WILL HELP USHER IN COOLER AIR TO THE REGION.
FRIDAY'S HIGHS WILL BE 8 TO 10 DEGREES BELOW NORMAL...BUT WE WILL
SEE TEMPERATURES REBOUND QUICKLY AS WE HEAD INTO THE WEEKEND.
WITH THE LOW SO CLOSE THOUGH IT WILL KEEP THINGS BREEZY DURING OUR
AFTERNOONS THROUGH WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE
WILL SEE A ZONAL FLOW. MOISTURE WILL BE LURKING JUST TO OUR EAST
IN THE FORM OF THE DRY LINE...BUT WITH THE WESTERLY WINDS IT WILL
FIND IT VERY DIFFICULT TO PUSH BACK ACROSS THE MOUNTAINS...SO WE
SHOULD STAY DRY THROUGH AT LEAST TUESDAY. WITH THE ZONAL FLOW WE
CAN EXPECT TO SEE AT LEAST SOME BREEZY AFTERNOON WINDS NEXT WEEK.

&&

.AVIATION...VALID 16/12Z-17/12Z
EARLY MORNING CLOUDS AND MAYBE EVEN A SHOWER WILL GIVE WAY TO
SUNNY SKIES BY NOON. CEILINGS WILL REMAIN UNLIMITED THROUGH THE
OVER NIGHT HOURS. THE BIG STORY TODAY WILL BE THE WINDS. WE WILL
SEE STRONG SURFACE WINDS OF 20 TO 30 KNOTS THIS AFTERNOON.
INITIALLY THEY WILL COME IN FROM THE SOUTHWEST...BUT LATER IN THE
DAY A COLD FRONT WILL MOVE ACROSS THE REGION AND WE WILL SEE THE
WINDS SWING MORE TO THE NORTHWEST. WE CAN EXPECT MODERATE OR
GREATER TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. WINDS
WILL SLOW ONCE WE GET INTO THE EARLY EVENING HOURS. DESPITE ALL
THIS WEATHER I THINK WE WILL SEE VFR CONDITIONS FOR THE NEXT 24
HOURS. I'M NOT EXPECTING BLOWING DUST TO BE MUCH OF A FACTOR THIS
AFTERNOON.

&&

.FIRE WEATHER...
WE ARE IN AN ACTIVE WEATHER PATTERN FOR TODAY. AN UPPER LEVEL
STORM SYSTEM WILL COMBINE WITH LOW PRESSURE IN THE EAST PLAINS OF
NEW MEXICO TO GIVE US A WINDY DAY. IN ADDITION DRIER AIR WILL BE
PUSHING INTO THE AREA SO WE WILL SEE OUR RH'S DROP BY THE
AFTERNOON. WE WILL LIKELY SEE RED FLAG CONDITIONS FOR MOST
LOCATIONS THIS AFTERNOON AND EARLY EVENING. THE ONE EXCEPTION MAY
BE THE GILA REGION WILL COOLER TEMPERATURES WILL KEEP RH'S JUST
ABOVE CRITICAL LEVELS. AFTER TODAY WE WILL CONTINUE TO SEE LOW MIN
RH'S EACH DAY THROUGH THE START OF NEXT WEEK...BUT WINDS WILL STAY
BELOW CRITICAL LEVELS...THOUGH THE WINDS WILL BE AT LEAST BREEZY
MOST AFTERNOONS. IT DOESN'T LOOK LIKE WE WILL SEE MUCH CHANCE FOR
PRECIPITATION THROUGH AT LEAST THE COMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  46  71  47  77 /   0   0   0   0   0
SIERRA BLANCA           77  43  69  42  73 /   0   0   0   0   0
LAS CRUCES              73  38  69  40  75 /   0   0   0   0   0
ALAMOGORDO              73  38  67  40  73 /   0   0   0   0   0
CLOUDCROFT              50  27  47  30  53 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   69  34  67  40  73 /   0   0   0   0   0
SILVER CITY             61  32  61  36  67 /   0   0   0   0   0
DEMING                  73  35  70  38  76 /   0   0   0   0   0
LORDSBURG               70  33  70  36  75 /   0   0   0   0   0
WEST EL PASO METRO      77  46  71  47  76 /   0   0   0   0   0
DELL CITY               78  43  71  42  76 /   0   0   0   0   0
FORT HANCOCK            81  45  74  43  78 /   0   0   0   0   0
LOMA LINDA              70  43  65  43  70 /   0   0   0   0   0
FABENS                  79  44  72  44  77 /   0   0   0   0   0
SANTA TERESA            76  42  71  42  76 /   0   0   0   0   0
WHITE SANDS HQ          73  43  68  45  74 /   0   0   0   0   0
JORNADA RANGE           72  33  68  35  75 /   0   0   0   0   0
HATCH                   72  36  69  39  76 /   0   0   0   0   0
COLUMBUS                73  41  69  43  75 /   0   0   0   0   0
OROGRANDE               73  42  69  43  74 /   0   0   0   0   0
MAYHILL                 60  32  56  33  61 /   0   0   0   0   0
MESCALERO               59  32  55  32  61 /   0   0   0   0   0
TIMBERON                59  33  55  34  60 /   0   0   0   0   0
WINSTON                 61  28  60  31  66 /   0   0   0   0   0
HILLSBORO               66  33  65  37  72 /   0   0   0   0   0
SPACEPORT               71  33  68  36  75 /   0   0   0   0   0
LAKE ROBERTS            59  28  60  32  67 /   0   0   0   0   0
HURLEY                  65  31  64  35  70 /   0   0   0   0   0
CLIFF                   68  31  68  34  75 /   0   0   0   0   0
MULE CREEK              64  26  65  28  72 /   0   0   0   0   0
FAYWOOD                 65  32  64  36  71 /   0   0   0   0   0
ANIMAS                  72  38  70  41  76 /   0   0   0   0   0
HACHITA                 73  36  70  39  75 /   0   0   0   0   0
ANTELOPE WELLS          73  37  70  40  75 /   0   0   0   0   0
CLOVERDALE              69  36  66  38  71 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ404>407-410>417.

TX...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ418>424.

&&

BRICE
Hazardous weather outlook, Apr 15, 11:17 AM MDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1117 AM MDT WED APR 15 2015

NMZ401>417-TXZ418>424-161730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1117 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
ESPECIALLY EAST OF A LINE FROM TRUTH OR CONSEQUENCES TO DEMING.
THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH
AND LOCALIZED BLOWING DUST. OTHERWISE WINDS AREA WIDE THIS
AFTERNOON WILL BE FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO
40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE RIO GRANDE THURSDAY
AND MAINLY OVER THE SACRAMENTO MOUNTAINS ON FRIDAY. OTHERWISE
WINDS AREA WIDE THURSDAY WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH
IN THE AFTERNOON...RESULTING IN LOCALIZED BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 16, 1:04 AM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
104 AM MDT THU APR 16 2015

NMZ411-413-417-160745-
OTERO MESA NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-
104 AM MDT THU APR 16 2015

...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND SOUTHWESTERN
OTERO COUNTIES THROUGH 145 AM MDT...

AT 1254 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF ANTHONY...MOVING EAST
AT 45 MPH. THIS STORM WILL CROSS INTERSTATE 10 NEAR MESQUITE IN THE
NEXT 15 MINUTES.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  OROGRANDE...
  BERINO...
  SAN MIGUEL...
  SAN MIGUEL IN DONA ANA COUNTY...
  CHAMBERINO...
  VADO...
  MESQUITE...
  LA MESA...

&&

LAT...LON 3248 10600 3225 10590 3200 10678 3217 10686
TIME...MOT...LOC 0703Z 249DEG 38KT 3211 10678

TSB

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:04 AM MDTSpecial Weather StatementEPZDoña Ana41 min
Apr 16, 6:52 AM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more14 hr
Apr 16, 2:56 PM MDTFreeze WarningEPZDoña Ana, Grant, Hidalgo, Luna, Sierra18 hr

Nearby

Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.